Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 50, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 1998, 12:35 AM CDT for Adair County, Schuyler County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 1998, 12:35 AM CDT (05:35 UTC)
- Expired
- May 22, 1998, 1:35 AM CDT
- In force
- 60 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adair County, MO, Schuyler County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS1 KMCI 220536 RRA
SVRMCI
MOC001-197-220635-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
1235 AM CDT FRI MAY 22 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR
SCHUYLER COUNTY IN MISSOURI
NORTHERN ADAIR COUNTY IN MISSOURI
* UNTIL 135 AM CDT
* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF QUEEN CITY...MOVING SOUTHEAST
AT 45 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE
OVER GREENTOP AT 1240 AM CDT
NEAR WILLMATHSVILLE AT 1245 AM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT HAIL UP TO 1 INCH IN
DIAMETER...AND WIND GUSTS UP TO 70 MPH.
LAT...LON 4040 9231 4013 9265 4031 9285 4038 9263
4067 9265 4059 9238What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:15 PM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, May 21, 3:15 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT THU MAY 21 1998 FCST CONCERNS CENTER ON QSTNRY SFC BOUNDARY DRAPED ACROSS SRN EDGE OF CWA. SEVERAL IMPULSES EVIDENT ON WV IMAGERY ROTATING AROUND UPPER LOW...AND FCST IS JUST A MATTER OF TIMING WHEN THESE IMPULSES TRIGGER ACTIVITY. XPCT BOUNDARY TO SIT PRETTY MUCH IN PLACE FOR FIRST 36H OF FCST PD BEFORE BEGINNING TO LIFT N SLIGHTLY AS UPR LOW EJECTS. CRNT THINKING IS TO EXPECT MORE NUMEROUS BUT POSSIBLY WEAKER CELLS UP NORTH...WITH MORE SCATTERED BUT POTENTIALLY STRONGER CELLS FURTHER S. WL WORD NRN ZONES FOR RESULTANT WATER THREAT ALTHOUGH WILL HOLD OFF ON FFA (THX OAX) FOR NOW AND LET MID SHIFT REEVALUATE. WL GRADUALLY PEEL OFF POPS IN THE OUT PERIODS AS FOCUS SHIFTS BACK NORTH. WL KEEP TSRA MENTION IN XTNDD AS PINWHEEL EFFECT CONTINUES. .EAX... MO...NONE. KS...NONE. JHV
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.